MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G44015
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.D1: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.E3: or materials supervisor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide provided in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray made a "cracking" sound during preparation for a procedure.The device was not used on the patient and another kit was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device was returned to cinc for investigation and it was discovered that the device was kinked in several places and had elongated.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the wire guide provided in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray made a "cracking" sound during preparation for a procedure.The device was not used on the patient and another kit was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one prior to use wire guide.Visual inspection of the wire guide found the mandrill wire was broken on the proximal end in at least two places.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found one possible relevant nonconformance that could have contributed to the reported failure mode, in which the nonconforming device was scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: instructions for use ¿4.-if resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to design or manufacturing deficiencies contributed to the reported event.It¿s possible that the device was damaged during removal from the holder; however, cook cannot confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20474539
Report Number1820334-2024-01351
Device Sequence Number18049626
Product Code FOZ
UDI-Device Identifier00827002440159
UDI-Public(01)00827002440159(17)260202(10)15952785
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberG44015
Device Catalogue NumberC-UTLMY-501J-RSC-ABRM-HC-FST
Device Lot Number15952785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown